Sertraline and Venlafaxine-Induced Nocturnal Enuresis


ATAY İ. M. , ÖZDAMAR ÜNAL G.

KLINIK PSIKOFARMAKOLOJI BULTENI-BULLETIN OF CLINICAL PSYCHOPHARMACOLOGY, cilt.25, sa.3, ss.287-290, 2015 (SCI İndekslerine Giren Dergi) identifier identifier

  • Yayın Türü: Makale / Tam Makale
  • Cilt numarası: 25 Konu: 3
  • Basım Tarihi: 2015
  • Doi Numarası: 10.5455/bcp.20140304091103
  • Dergi Adı: KLINIK PSIKOFARMAKOLOJI BULTENI-BULLETIN OF CLINICAL PSYCHOPHARMACOLOGY
  • Sayfa Sayıları: ss.287-290

Özet

Nocturnal enuresis is defined as the involuntary discharge of urine after the age of expected continence that occurs during sleep at night. Although there are a few reports in adults for nocturnal enuresis associated with serotonin reuptake inhibitors (SSRIs) and serotonin norepinephrine reuptake inhibitors (SNRIs), the mechanism or frequency of this side effect have not been identified yet. We report here a case of nocturnal enuresis associated with both sertraline and venlafaxine in different major depressive episodes in an adult patient that resolves after the discontinuation of the medications and continuation with escitalopram. To our knowledge, in literature there have been no reports about nocturnal enuresis caused by those two agents in the same patient. This case is discussed in detail for the recurrence of nocturnal enuresis, the importance of detailed assessment of even rare side effects and for their possible mechanisms.